Alert archive / Louisiana / Tornado Warnings in 2011
Tornado Warning 67, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 26, 2011, 5:39 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 5:39 PM CDT (22:39 UTC)
- Expired
- May 26, 2011, 6:15 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Saint Tammany Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:45 PM CDT | FUNNEL CLOUD | Lacombe, LA | FUNNEL CLOUD OBSERVED INTHE LACOMBE AREA. |
| May 26, 5:58 PM CDT | HAIL 1 | Lacombe, LA | |
| May 26, 6:00 PM CDT | HAIL 1.75 | Lacombe, LA | |
| May 26, 6:03 PM CDT | HAIL 1 | Slidell, LA | HAIL RANGING IN SIZE FROM MARBLE TO QUARTER SIZE WAS OBSERVED AT THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. |
| May 26, 6:05 PM CDT | HAIL 1.25 | Slidell, LA | HALF DOLLAR SIZE HAIL WAS OBSERVED AT THE NATIONAL WEATHER SERVICE OFFICE. |
| May 26, 6:10 PM CDT | HAIL 1 | 5 W Slidell, LA | OBSERVED BY OFF DUTY NWS EMPLOYEE NEAR THOMPSON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3259 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
641
WFUS54 KLIX 262239
TORLIX
LAC103-262315-
/O.NEW.KLIX.TO.W.0067.110526T2239Z-110526T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
539 PM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...SLIDELL...MANDEVILLE...EDEN ISLE...
* UNTIL 615 PM CDT
* AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
MANDEVILLE...MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LACOMBE AND PEARL RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3038 8970 3021 8981 3021 8985 3024 8989
3024 8992 3027 8999 3029 8999 3031 9004
3035 9007 3037 9011 3050 9005
TIME...MOT...LOC 2239Z 293DEG 25KT 3038 8999
$$1 follow-up statement
365
WWUS54 KLIX 262250
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 PM CDT THU MAY 26 2011
LAC103-262315-
/O.CON.KLIX.TO.W.0067.000000T0000Z-110526T2315Z/
ST. TAMMANY LA-
550 PM CDT THU MAY 26 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHERN
ST. TAMMANY PARISH...
AT 548 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
NEAR LACOMBE...OR 7 MILES EAST OF MANDEVILLE...MOVING SOUTHEAST AT
25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLIDELL
AIRPORT...PEARL RIVER...SLIDELL AND EDEN ISLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3038 8970 3021 8981 3021 8985 3024 8989
3024 8992 3027 8999 3029 8999 3031 9004
3035 9007 3037 9011 3050 9005
TIME...MOT...LOC 2249Z 311DEG 21KT 3033 8997
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 26, 3:47 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 26, 3:47 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 347 PM CDT THU MAY 26 2011 .SHORT TERM... FRONT DEMARCATED WITH RADAR DETECTED LINE OF SHOWERS AND THUNDERSTORMS GENERALLY FROM HATTIESBURG TO HAMMOND TO LOWER ATCHAFALAYA BASIN...AND MOVING WITH A SLOW EASTWARD DRIFT. LARGE STATIONARY CELL OVER JACKSON COUNTY APPEARS TO BE STUCK ON SEA BREEZE...WITH BACKWARD PROPAGATING VECTOR CHARACTERISTICS AS LARGER SCALE SHORT-WAVE APPROACHES. RADAR RAINFALL ESTIMATES ARE LIKELY HAIL CONTAMINATED WITH THAT CELL BUT IS LIKELY IN EXCESS OF 5 INCHES AT THIS TIME. CERTAINLY...THIS IS BENEFICIAL FOR DROUGHT RELIEF IN JACKSON COUNTY...BUT NOT QUITE LARGE SCALE ENOUGH TO BENEFIT OTHER COUNTIES/PARISHES. AREAS SOUTH OF THE TIDAL LAKES HAVE HAD LITTLE CONVECTION AND AMPLE MOISTURE AND INSTABILITY REMAINS IN PLACE TO BE TAPPED REMAINDER OF THIS AFTERNOON/EVENING. WILL MAINTAIN SOME POPS THROUGH SUNSET BUT MOST ACTIVITY WILL LIKELY DISSIPATE SHORTLY THEREAFTER. .LONG TERM... MODELS SHOW VERY LARGE SCALE HIGH PRESSURE RIDGE OVER WESTERN ATLANTIC BUILDING INTO THE GULF STATES THROUGH THE WEEKEND AND BECOMING ENHANCED BY STRONG RIDGING ALOFT TO SUPPRESS CONVECTIVE DEVELOPMENT FOR QUITE SOME TIME. LARGE SCALE SUBSIDENCE SHOULD KEEP TEMPERATURES ABOVE NORMAL FROM SUNDAY THROUGH LATE NEXT WEEK. WILL MAINTAIN THE 10 PERCENT RAIN CHANCE EACH DAY IN HOPES OF LAKE AND SEA BREEZE DEVELOPMENTS...BUT THIS MAY BE A REACH. && .AVIATION... VFR CONDITIONS TO PREVAIL EXCEPT TEMPO LOWER CONDITIONS IN THUNDERSTORMS THROUGH 01Z FOR TERMINALS EAST OF KMCB-KBTR. && .MARINE... GENERAL LIGHT TO MODERATE SOUTHEAST FLOW TO BE MAINTAINED THROUGH THE WEEKEND...BECOMING A LITTLE MORE EASTERLY IN TIME EARLY NEXT WEEK. A SWELL TRAIN GENERATED THROUGH THE FLORIDA STRAITS MAY PRODUCE A GROUND SWELL THAT AFFECTS THE OUTER COASTAL WATERS BY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 58 88 64 90 / 10 0 0 0 BTR 62 90 68 91 / 10 0 0 0 ASD 64 87 67 88 / 10 0 0 0 MSY 68 87 70 87 / 10 0 0 0 GPT 66 85 68 85 / 20 0 0 0 PQL 65 86 64 86 / 20 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24/RR
Hazardous weather outlook, May 26, 10:49 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1049 AM CDT THU MAY 26 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-271600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1049 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY...MAINLY ACROSS COASTAL MISSISSIPPI. AN ISOLATED SEVERE STORM OR TWO WILL ALSO BE POSSIBLE ALONG AND NORTH OF A LINE FROM SLIDELL TO MCCOMB THROUGH THIS AFTERNOON. ELSEWHERE...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED. THE MAIN THREAT FROM ANY STRONG OR SEVERE THUNDERSTORMS WILL BE STRONG AND DAMAGING STRAIGHT LINE WINDS. HOWEVER...LARGE HAIL OR AN ISOLATED TORNADO CAN NOT BE RULED OUT. FLOOD WARNINGS ARE IN EFFECT FOR THE MISSISSIPPI RIVER...AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE MISSISSIPPI RIVER AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 95/DM
In the hours before
Local storm report, May 26, 4:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM FUNNEL CLOUD 8 N COVINGTON 30.59N 90.11W
05/26/2011 ST. TAMMANY LA FIRE DEPT/RESCUE
FUNNEL CLOUD SPOTTED NEAR LEE RD ABOUT 8 MILES NORTH OF
COVINGTON
&&
GPHILLIPLocal storm report, May 26, 4:51 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
451 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 8 W SUN 30.65N 90.04W
05/26/2011 ST. TAMMANY LA LAW ENFORCEMENT
A TORNADO PRODUCED UNKNOWN DAMAGE IN THE VICINITY OF
HIGHWAY 40 AND BIRTRUE ROAD. LAW ENFORCEMENT IS
INVESTIGATING.
&&
11Special weather statement, May 26, 4:54 PM CDT, 45 minutes before
LAZ038-040-262230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 454 PM CDT THU MAY 26 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY PARISH...TANGIPAHOA PARISH... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF COVINGTON TO MANDEVILLE...MOVING EAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... FOLSOM...MANDEVILLE...COVINGTON...ABITA SPRINGS AND LACOMBE THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 26, 5:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
512 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 NNW MOSS POINT 30.45N 88.54W
05/26/2011 JACKSON MS COUNTY OFFICIAL
POSSIBLE TORNADO. FENCES BLOWN DOWN...PORTABLE OFFICE
BUILDING FLIPPED OVER...18 WHEELER FLIPPED...POWER LINES
DOWN...BARN DESTROYED. TIME ESTIMATED FROM RADAR.
&&
PGRIGSBYSpecial weather statement, May 26, 5:20 PM CDT, 19 minutes before
LAZ040-062-262300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 520 PM CDT THU MAY 26 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING ORLEANS PARISH...ST. TAMMANY PARISH... AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTH OF SLIDELL...OR ABOUT 5 MILES NORTH OF SLIDELL AIRPORT...MOVING SOUTH AT 35 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...SLIDELL AIRPORT...PEARL RIVER...LACOMBE...SLIDELL...EDEN ISLE AND LAKE CATHERINE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, May 26, 5:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
539 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 N MANDEVILLE 30.44N 90.08W
05/26/2011 ST. TAMMANY LA NWS EMPLOYEE
ONE TREE AND NUMEROUS LIMBS KNOCKED DOWN AT HIGHWAY 59
AND I-12. MARBLE SIZE HAIL ALSO REPORTED.
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:35 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 55 min |
| May 26, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 25 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 58 min |
| May 26, 4:18 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 57 min |
| May 26, 4:27 PM CDT | Tornado Warning | LIX | Saint Tammany | 33 min |
| May 26, 4:59 PM CDT | Tornado Warning | LIX | Saint Tammany | 15 min |
| May 26, 5:35 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 25 min |
| May 26, 5:55 PM CDT | Special Marine Warning | LIX | 35 min | |
| May 26, 6:10 PM CDT | Special Marine Warning | LIX | 35 min | |
| May 26, 6:16 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 29 min |
| May 26, 6:33 PM CDT | Special Marine Warning | LIX | 42 min | |
| May 26, 6:58 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 32 min |
Nearby
Tornado Warnings in Louisiana, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.